Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Prenasone and unexpected menstruation
    avatar
    An_252613 posted:
    I am nearly 52. Today it seams I started menstruating. The last time was 11months ago. Prior to that I went 13 months. I was pretty sure I was done with this. But I'm wondering if the prednisone 6 day pack I started exactly 2 weeks ago may have brought this on?
    Reply
     
    avatar
    georgiagail responded:
    Unlikely. And it is also unlikely this is a menstrual period. There can be other medical reasons for bleeding after menopause (the most common one are uterine fibroids; benign growths that can cause bleeding if they expand into blood vessels).

    Gail
     
    avatar
    Anon_6061 replied to georgiagail's response:
    Your post caught my eye because I'd heard other women complain of menstrual cycle changes with prednisone. And having a period after being supposedly menopausal (no period for a full year) is not all that uncommon either. In most cases, it's nothing serious, just some sporadic ovarian activity or something like benign fibroids or polyps. But it's best to rule out anything serious.


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.